Pennsylvania, 2001

Damaging Wind in Pennsylvania, June 20, 2001

June 20, 2001 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 20, 5:20 PM EST, 10 minutes earlier.

Area forecast discussion, Jun 20, 5:20 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT WED JUN 20 2001

...UPDATED...

SENT OUT UPDATE TO ELIMINATE WATCH 456 HEADLINES. JUST TWEAKED
WORDING TO REFLECT CURRENT RADAR/SATELLITE LOOP.

....ROUTINE DISCUSSION FROM THIS AFTERNOON...

JUST GETTING SETTLED IN THE CHAIR AS ALL HANDS BUSY W/SVR WX.
CONFIRMATION ON A FEW CELLS ABV SVR LIMITS ALREADY AND CONDITIONS
CONTINUE TO BE RIPE. CAPES HIGH...BOUNDARIES A-PLENTY. SOME CELLS HV
DECENT ROTATION AND LG HAIL POSS AS THERMO PROFILE FAVORABLE.

IMMEDIATE CONCERNS FOR SVR TSTMS WL LAST INTO THE EVENING...BUT NOT
MUCH PAST DARK...EVEN IN THE LWR SUSQ. AGAIN...BOUNDARIES WL
STAY PLENTIFUL THROUGH THE NIGHT AND INTO DAY THU. THU PROMISES MORE
OF THE SAME...AS WE ARE WARM-SECTORED. DIURNAL MAX OF THUNDER TO
TAKE PLACE AGAIN TOMORROW...BUT SOME OVERRUNNING RAFL POSSIBLE AS
WAVE DEVELOPS ALONG THE RELATIVELY STATIONARY BNDRY AND RIDES THRU
PA. FRI HOLDS THE MAJOR PUSH OF THE UPR TROF DROPPING OUT OF GLS.
THUS...LIKLIHOOD OF PRECIP REMAINS. TEMPS TO FOLLOW MOS GUID XCPT
FOR A WARMER DAY TMRW FOR MOST ZNS.

XTNDD: LINGERING TROF/DYNAMICS AND MSTR MAY PRODUCE SHRA ON SATURDAY
AND SUNDAY ACROSS OUR ERN/NRN FA. THEN...IF UPR TROF CUTS OFF OV
APPS AS LATEST AVN/OTHER MED RANGE GUID SUGGS...WE MIGHT STAY COOL
AND MOIST THRU WED - AS CUTOFFS HAVE THIS NASTY TENDENCY TO BE
STATIC AND MAKE CLDS AND PRECIP3. WL START TO PLAY IT MORE ON THE WET
AND COOL SIDE OF THE FENCE. WL GO COOLER THAN MRF GUID IN LAST 4
PDS.

.CTP...NONE.

JUNG

In the hours before

Special weather statement, Jun 20, 12:07 PM EST, 5 hours 23 minutes before
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-202200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
107 PM EDT WED JUN 20 2001

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT FOR THE
FOLLOWING COUNTIES...

ADAMS...BEDFORD...BERKS...CENTRE...CLINTON...COLUMBIA...CUMBERLAND...
DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
LEBANON...LYCOMING......MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY...
SCHUYLKILL...SNYDER...SULLIVAN...UNION...AND YORK.

SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH THE STATE THIS
AFTERNOON AND EVENING.  THE DANGER EXISTS FOR DAMAGING WIND GUSTS IN
EXCESS OF 58 MPH...AND HAIL LARGER THEN THREE QUARTERS OF AN INCH IN
DIAMETER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS
PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN
A STRONG BUILDING.

ONDREJIK
Local storm report, Jun 20, 1:00 PM EST, 4 hours 30 minutes before
PHLWRKLSR
TTAAOO KCTP 201800

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
200 PM EDT WED JUN 20 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    MANSFIELD                 PA   WIND DAMAGE
06/20/01   TIOGA                          TREE AND TREE LIMBS DOWN
                                          BLOCKING RTE 15 NEAR EDDY'S
                                          RESTAURANT. RICHMOND TWP
Local storm report, Jun 20, 3:07 PM EST, 2 hours 23 minutes before
PHLWRKLSR
TTAAOO KCTP 202007

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
407 PM EDT WED JUN 20 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    MANSFIELD                 PA   WIND DAMAGE
06/20/01   TIOGA                          TREE AND TREE LIMBS DOWN
                                          BLOCKING RTE 15 NEAR EDDYS
                                          RESTAURANT. RICHMOND
                                          TOWNSHIP.

0145 PM    JERSEY SHORE              PA   WIND DAMAGE
06/20/01   LYCOMING                       SIDING AND CHIMNEY OFF
                                          HOME.

0250 PM    MUNCY                     PA   WIND DAMAGE
06/20/01   LYCOMING                       SHINGLES BLOWN OFF HOUSE.

0315 PM    MILLVILLE                 PA   1.00 INCH HAIL
06/20/01   COLUMBIA

0326 PM    KNOBSVILLE                PA   WIND DAMAGE
06/20/01   FULTON                         LARGE TREE LIMBS DOWN.

The radar

The Sterling radar (KLWX), 98 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
June 20, 5:30 PM EST
Where
Adams County, Gettysburg
Measured
50 kt (58 mph)
Reported by
NEWSPAPER
Coordinates
39.833, -77.233

Trees and power lines were reported down in Gettysburg and Spring Grove.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253280.